Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 28, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 1, 2003, 12:41 PM EST for Clinch County, Echols County, Georgia; Hamilton County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2003, 12:41 PM EST (17:41 UTC)
- Expired
- Mar 1, 2003, 1:30 PM EST
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Hamilton County, FL, Clinch County, GA, Echols County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
988
WUUS52 KJAX 011741
SVRJAX
FLC047-GAC065-101-011830-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1241 PM EST SAT MAR 1 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HAMILTON COUNTY IN NORTHERN FLORIDA
SOUTHERN CLINCH COUNTY IN SOUTHEAST GEORGIA
ECHOLS COUNTY IN SOUTHEAST GEORGIA
* UNTIL 130 PM EST
* AT 1241 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 11 MILES
WEST OF NEEDMORE...OR ABOUT 11 MILES NORTHEAST OF JASPER...MOVING
EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 130 PM EST...
NEEDMORE...
FARGO...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.
LAT...LON 3062 8245 3060 8269 3053 8295 3072 8300
3091 8250
$$
WELSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 9:00 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 1, 9:00 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 AM EST SAT MAR 1 2003 JUST HAD A REPORT OF SOFTBALL SIZED HAIL IN HAMPTON...BRADFORD COUNTY WITH SUPERCELL ENTERING CLAY COUNTY. WINDSHIELDS AND WINDOWS HAVE BEEN KNOCKED OUT ALONG ITS PATH. ENOUGH SAID...BUSY AS ALL HECK. NO CHANGES TO FORECASTS AT THIS TIME. .JAX... FL...NONE. GA...NONE. SANDRIK
Hazardous weather outlook, Mar 1, 12:00 PM EST, 41 minutes before
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-012300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EST SAT MAR 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... RAIN AND THUNDERSTORMS WILL BE WIDESPREAD THIS AFTERNOON AND TONIGHT WITH THE MAIN AREA OF RAINFALL THIS AFTERNOON ALONG AND NORTH OF THE STATE LINE. A FEW STORMS MAY BECOME SEVERE AND IT IS POSSIBLE A WATCH WILL BE NECESSARY LATER TODAY. RAIN WILL BE HEAVY AT TIMES...CAUSING PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... CHANCES FOR THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST FLORIDA ON SUNDAY BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON OR THIS EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Mar 1, 7:25 AM EST, 5 hours 16 minutes before
FLZ031-032-011315- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 725 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT BRADFORD AND WESTERN CLAY COUNTIES THROUGH 815 AM... AT 725 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HAMPTON...OR ABOUT 11 MILES NORTHWEST OF MELROSE...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HAMPTON...STARKE... LAWTEY...KINGSLEY AND MIDDLEBURG THROUGH 815 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BROYLES
Special weather statement, Mar 1, 9:22 AM EST, 3 hours 19 minutes before
FLZ020-021-011500- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 922 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE AND HAMILTON COUNTIES THROUGH 10 AM EST... AT 922 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MUCH OF SUWANNEE AND HAMILTON COUNTIES. MOVEMENT WAS NORTH TO NORTHEAST AROUND 30 MPH. AREAS IN THE PATH OF THESE STORMS THROUGH 1000 AM EST INCLUDE...WELLBORN...LIVE OAK...HOUSTON... CROSSROADS...SUWANNEE SPRINGS AND JASPER. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Mar 1, 9:35 AM EST, 3 hours 6 minutes before
FLZ022-023-GAZ150-164-011515- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 935 AM EST SAT MAR 1 2003 ...NUMEROUS STRONG THUNDERSTORMS WILL IMPACT NORTHERN COLUMBIA... NORTHERN BAKER AND SOUTHERN CHARLTON COUNTIES THROUGH 1015 AM... AT 935 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS STRONG THUNDERSTORMS NORTH OF INTERSTATE 10. THESE STORMS WERE MOVING NORTH TO NORTHEAST AROUND 30 MPH. AREAS IN THE PATH OF THESE STORMS THROUGH 1015 AM INCLUDE...ST. GEORGE AND TAYLOR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Mar 1, 10:07 AM EST, 2 hours 34 minutes before
FLZ024-025-011545- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1007 AM EST SAT MAR 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN NASSAU COUNTY AND DUVAL COUNTY THROUGH 1045 AM... AT 1007 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BALDWIN...OR ABOUT 20 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BALDWIN...BRYCEVILLE... NASSAU VILLAGE-RATLIFF...JACKSONVILLE INTERNATIONAL AND DOWNTOWN JACKSONVILLE THROUGH 1045 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ZAPPE
Special weather statement, Mar 1, 11:01 AM EST, 1 hour 40 minutes before
FLZ024-025-011655- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1101 AM EST SAT MAR 1 2003 A BAND OF STRONG THUNDERSTORMS ALONG THE BEACHES WILL MOVE EAST INTO THE COASTAL WATERS BY 1110 AM. ANOTHER BAND OF STRONG THUNDERSTORMS JUST WEST OF JACKSONVILLE WILL AFFECT THE AREA THROUGH 12 PM WITH THE MAIN THREAT BEING HEAVY DOWNPOURS. GUSTY WINDS UP TO 50 MPH...HEAVY RAINFALL...AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. STREET FLOODING MAY DEVELOP. A FLOOD ADVISORY FOR DUVAL AND NASSAU COUNTIES CONTINUES UNTIL 1230 PM. MZ
Local storm report, Mar 1, 11:14 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
1114 AM EST SAT MAR 1 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0856 AM HAMPTON FL 4.50 INCH HAIL
03/01/03 BRADFORD REPORTED BY EMERGENCY
MANAGEMENT
0840 AM 5 S ORANGE PARK FL 1.00 INCH HAIL
03/01/03 CLAY LARGE HAIL TO QUARTER
SIZED AT FLEMING
ISLANDREPORTED BY SKYWARN
SPOTTER
0830 AM PENNEY FARMS FL 1.00 INCH HAIL
03/01/03 CLAY REPORTED BY SKYWARN
SPOTTER
0810 AM KEYSTONE HEIGHTS FL 1.00 INCH HAIL
03/01/03 CLAY REPORTED BY SKYWARN
SPOTTER
0920 AM BELLMORE FL 1.75 INCH HAIL
03/01/03 CLAY GOLFBALL SIZED HAIL ON
SR-21 COVERED GROUND.
REPORTED BY EMERGENCY
MANAGEMENT
0845 AM BROOKER FL 1.50 INCH HAIL
03/01/03 BRADFORD HAIL REPORTED THE SIZE OF
PING PONG BALLSREPORTED BY
LAW ENFORCEMENT
1000 AM FRUIT COVE FL .75 INCH HAIL
03/01/03 ST JOHNS REPORTED BY LAW
ENFORCEMENT
0833 AM 2 NW WALDO FL 1.50 INCH HAIL
03/01/03 ALACHUA ALONG CR - 1475 COULD HEAR
THE HAIL COMING.REPORTED BY
GENERAL PUBLIC
0810 AM ALACHUA FL 1.00 INCH HAIL
03/01/03 ALACHUA QUARTER SIZE AND LARGER
KNOCKING OUT WINDSHIELDS ON
I-75REPORTED BY LAW
ENFORCEMENT
0830 AM 10 N GREEN COVE SPRINGS FL .88 INCH HAIL
03/01/03 CLAY REPORTED BY GENERAL PUBLIC
0836 AM ORANGE PARK FL .75 INCH HAIL
03/01/03 CLAY OFF SR-220REPORTED BY
GENERAL PUBLIC
0836 AM 5 S ORANGE PARK FL 1.00 INCH HAIL
03/01/03 CLAY QUARTER SIZED IN EAGLE
HARBORREPORTED BY GENERAL
PUBLIC
0800 AM ALACHUA FL 60 MPH TSTM WIND GUST
03/01/03 ALACHUA WITH DIME SIZED
HAILREPORTED BY BROADCAST
MEDIA
0815 AM 6 W WALDO FL 1.75 INCH HAIL
03/01/03 ALACHUA DAMAGED CARS COVERED
GROUND AND DAMAGED
HOMESREPORTED BY SKYWARN
SPOTTER
PTWThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 5:04 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 41 min |
| Mar 1, 6:49 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 41 min |
| Mar 1, 7:32 AM EST | Severe Thunderstorm Warning | JAX | Gilchrist | 43 min |
| Mar 1, 7:51 AM EST | Severe Thunderstorm Warning | JAX | Alachua | 39 min |
| Mar 1, 7:57 AM EST | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| Mar 1, 8:11 AM EST | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 49 min |
| Mar 1, 8:26 AM EST | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 34 min |
| Mar 1, 8:29 AM EST | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 46 min |
| Mar 1, 8:47 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 43 min |
| Mar 1, 8:53 AM EST | Severe Thunderstorm Warning | JAX | Clay | 37 min |
| Mar 1, 8:58 AM EST | Special Marine Warning | JAX | 62 min | |
| Mar 1, 9:07 AM EST | Special Marine Warning | JAX | 53 min | |
| Mar 1, 9:29 AM EST | Severe Thunderstorm Warning | JAX | Clay | 31 min |
| Mar 1, 9:37 AM EST | Severe Thunderstorm Warning | JAX | Saint Johns | 53 min |
| Mar 1, 10:17 AM EST | Severe Thunderstorm Warning | JAX | Duval | 43 min |
| Mar 1, 10:18 AM EST | Special Marine Warning | JAX | 117 min | |
| Mar 1, 11:58 AM EST | Special Marine Warning | JAX | 2 hr | |
| Mar 1, 3:38 PM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 52 min |
| Mar 1, 3:51 PM EST | Special Marine Warning | JAX | 54 min | |
| Mar 1, 6:53 PM EST | Special Marine Warning | JAX | 97 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.